Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2017, 1:13 PM EDT for 6 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 11, 2017, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Clarke County, GA, Greene County, GA, Madison County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WWUS82 KFFC 111713
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT FRI AUG 11 2017
GAZ027-036>038-049-050-111745-
Madison GA-Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
113 PM EDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MORGAN...OGLETHORPE...
CLARKE...OCONEE AND NORTHERN GREENE COUNTIES UNTIL 145 PM EDT...
At 112 PM EDT...a line of strong thunderstorms was along a line
extending from near Point Peter to Godfrey...and moving northeast at
25 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Madison, Greensboro, Watkinsville, Danielsville, Lexington, Athens,
Comer, Winterville, Crawford, Colbert, Bostwick, Arnoldsville, Ila,
Woodville, Carlton, Bishop, Maxeys, Hull, Buckhead and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8288 3379 8298 3375 8296 3346 8326
3348 8329 3344 8353 3349 8362 3403 8340
3404 8336 3405 8339 3426 8330 3424 8317
3427 8311 3423 8308 3417 8310 3405 8299
3401 8293 3399 8282 3396 8278
TIME...MOT...LOC 1712Z 230DEG 23KT 3401 8296 3348 8349
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 7:26 AM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 11, 7:26 AM EDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 726 AM EDT Fri Aug 11 2017 .PREV DISCUSSION... /Issued 356 AM EDT Fri Aug 11 2017/ SHORT TERM /Today through Saturday/... Soggy forecast continues for the CWFA through the period. An old frontal boundary will continue to linger across the CWFA through Saturday. Models are progging a wave of low pressure to move across the old boundary on Saturday. The NAM is also progging a bit of mid level support with this wave, so convection could be enhanced on Saturday. Have bumped up pops a bit for Saturday to likely. Convection won't be diurnal in nature. Tropical airmass will continue across much of GA through Saturday with PWATS aoa 2". Average QPF should be less than an inch through Saturday afternoon. However, localized heavy rainfall will be likely with any convection that develops. BL winds will be less than 20kt both days, so storms will be slow moving. The flow may turn more unidirectional on Saturday, and storm movement may be a little more organized. FFG is pretty low for western portions of the CWFA and the metro area. Have gone ahead and issued a FFW for those areas. The FFW may have to be extended into Saturday, if additional heavy rains are expected across the same area. Overall, skies should remain cloudy for much of the day. However, breaks in the clouds during the early/late afternoon will allow for some heating. Where these breaks occur, thunderstorms are more likely. Not confident on coverage, so will continue the scattered wording. NListemaa LONG TERM /Saturday Night through Thursday/... A wet pattern continues through much of the extended periods. The upper level flow will remain out of the southwest with weak waves moving through the flow across the forecast area, with weak surface boundaries as well. A good short wave moves across the area mid week. POPs will continue in the chance to likely range during afternoon heating, although anticipate some breaks in the showers and thunderstorms each day. The lack of upper level dynamics will keep the chance for severe storms low, however scattered strong to isolated severe storms with locally heavy rainfall cannot be ruled out. Guidance temperatures look on track with near normal lows for this time of year. Given the abundance of moisture and expected cloud cover afternoon highs should run just below normal through the period. Atwell && .AVIATION... 12Z Update... Patchy IFR clouds continue this morning, but think the potential for the cigs to go bkn are pretty low at this time. Lots of cloud levels out there this morning, but the bkn decks seem to be 050-060 this morning. Do think cu will develop during heating, with vfr bkn, but a little lower at 040-050. Atmos remains tropical, so shra could develop at anytime. Do think the max coverage should be during peak heating. As in the last couple of days, thunder development should be sct in nature, but not confident on the exact timing. Will leave out a prob/tempo for now and let later amds handle the timing, but will go prevailing shra by 18-19z. Winds are light easterly this morning, but as soon as mixing gets going, a change back to the sw is likely. //ATL Confidence...12Z Update... MED confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 85 70 88 70 / 60 40 60 30 Atlanta 84 70 86 70 / 60 40 60 30 Blairsville 81 67 83 65 / 60 40 70 20 Cartersville 86 71 87 70 / 60 40 60 30 Columbus 89 75 90 76 / 60 40 70 30 Gainesville 84 71 86 71 / 60 40 60 30 Macon 90 73 91 74 / 60 40 70 30 Rome 86 72 87 70 / 60 40 60 20 Peachtree City 86 71 88 72 / 60 40 70 30 Vidalia 91 75 90 75 / 60 40 70 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...Clayton... Cobb...Coweta...Dade...Dawson...DeKalb...Douglas...Fannin... Fayette...Floyd...Forsyth...Gilmer...Gordon...Gwinnett... Haralson...Harris...Heard...Meriwether...Murray...North Fulton... Paulding...Pickens...Polk...South Fulton...Troup...Walker... Whitfield. &&
Hazardous weather outlook, Aug 11, 4:42 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 442 AM EDT Fri Aug 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 442 AM EDT Fri Aug 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There will be scattered TO NUMEROUS thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 11, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT FRI AUG 11 2017
GAZ027-036>038-049-050-111745-
Madison GA-Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
113 PM EDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MORGAN...OGLETHORPE...
CLARKE...OCONEE AND NORTHERN GREENE COUNTIES UNTIL 145 PM EDT...
At 112 PM EDT...a line of strong thunderstorms was along a line
extending from near Point Peter to Godfrey...and moving northeast at
25 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Madison, Greensboro, Watkinsville, Danielsville, Lexington, Athens,
Comer, Winterville, Crawford, Colbert, Bostwick, Arnoldsville, Ila,
Woodville, Carlton, Bishop, Maxeys, Hull, Buckhead and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8288 3379 8298 3375 8296 3346 8326
3348 8329 3344 8353 3349 8362 3403 8340
3404 8336 3405 8339 3426 8330 3424 8317
3427 8311 3423 8308 3417 8310 3405 8299
3401 8293 3399 8282 3396 8278
TIME...MOT...LOC 1712Z 230DEG 23KT 3401 8296 3348 8349
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:23 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 37 min |
| Aug 10, 8:29 PM EDT | Flash Flood Warning | FFC | Troup | 6 hr |
| Aug 10, 8:53 PM EDT | Special Weather Statement | FFC | Pike | 52 min |
| Aug 10, 9:44 PM EDT | Special Weather Statement | FFC | Meriwether | 46 min |
| Aug 10, 11:30 PM EDT | Flash Flood Warning | FFC | Meriwether | 4 hr |
| Aug 11, 3:44 AM EDT | Flash Flood Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 25 more | 11 hr |
| Aug 11, 1:40 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 35 min |
| Aug 11, 2:17 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 28 min |
| Aug 11, 4:08 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Aug 11, 6:29 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Greene, Jackson, Oconee, Oglethorpe | 31 min |
| Aug 11, 6:37 PM EDT | River Flood Warning | FFC | Troup | 24 hr |
| Aug 11, 7:10 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee, Oglethorpe, Walton | 35 min |
| Aug 11, 7:51 PM EDT | Areal Flood Warning | FFC | Clarke, Madison, Oconee, Oglethorpe | 6 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.